Forums at Psych Central - View Single Post - Propanolol & Tremor
View Single Post
Old 09-15-2018, 09:55 PM
DahveyJonez's Avatar
DahveyJonez DahveyJonez is offline
Member
 
Member Since: Aug 2018
Location: SE USA
Posts: 62
DahveyJonez DahveyJonez is offline
Member
DahveyJonez's Avatar
DahveyJonez We miss you
 
Member Since: Aug 2018
Location: SE USA
Posts: 62

13 hugs
given
Default Re: Propanolol & Tremor

They recently took my son off guanfacine and replaced it with propanolol. 80mg spread out over 2 doses.


He reports (and we readily see) an increase in mania (though its more related to the type of "mania" seen in ADHD), says it makes him "hyper". Paradoxically, he reports getting a sound night's sleep like he "hasn't had in years".


Also, he reports a marked increase in energy. He used to do a lot of strength/conditioning types of exercises and then after they'd taken him off the Abilify, which he'd been on for several years and introduced Seroquel, he rapidly lost interest in those sorts of activities. He noticed right off that not only did his interest in conditioning return, he experienced a very sizable increase in his output, in some cases doubling the weight he could lift and/or increasing the volume within a week of starting propranolol.

He asked if he were being given anabolic steroids. Perhaps it was a rebound effect from having the Seroquel removed. He's also a teenager going through massive hormonal surges, so too many variables there.


More to your point regarding use for tremors/extrapyramidal, as the medicine wasn't specifically given to DS for this, what I can offer may be of limited value to you but we do know that beginning with the intro of quetiapine fumarate and continuing through the seroquel's replacement via cross tapering with Rispiridone, eps began manifestation and seemed to be on the increase - in fact, one of the main reasons for his having quit his strength-conditioning programme was the increases in tremors, "twitching" and corresponding weakness he experienced in the muscles undergoing prolonged and repeated contraction.


I.e., he reports that the tremors/twitching/weakness have all but disappeared (he says he gets a bit of sporadic eye-lid twitching but its unnoticeable to us). We've also noted that the compulsive tics that he's experienced on and off (even before any psychotropic meds were ever used) have subsided greatly.


Again, too may variables that could potentially interplay here but - as of now, propranolol certainly hasn't seemed to hurt.
DahveyJonez is offline   Reply With QuoteReply With Quote
Hugs from:
"Thanks for this!" says: